Journal article

Suspected lamotrigine-induced toxic epidermal necrolysis

JJ Chaffin, SM Davis

ANNALS OF PHARMACOTHERAPY | HARVEY WHITNEY BOOKS CO | Published : 1997

Abstract

OBJECTIVE: To describe a patient who developed toxic epidermal necrolysis (TEN) possibly secondary to lamotrigine use. CASE SUMMARY: A 74-year-old white man with a history of probable complex partial seizures was admitted to the neurology service for a prolonged postictal state. His antiepileptic regimen was changed while he was in the hospital to include lamotrigine. After 19 days of hospitalization and 14 days of lamotrigine therapy, the patient became febrile. The next day he developed a rash which progressed within 4 days to TEN, diagnosed by skin biopsy. All suspected drugs were discontinued, including lamotrigine. The patient was treated with hydrotherapy in the burn unit. His symptoms..

View full abstract